, my hair is bald M. can biotin grow it back? is it safe?
Thank you for asking HealthReplies.com.
Baldness in men often forms a special pattern, which resembles the letter M. In the medical field, this condition is called androgenic alopecia. According to the National Library of Medicine (NLM) in the United States, nearly 50% of men aged 50 years or older can develop this type of baldness.
The main cause of this androgenic alopecia is due to genetic factors. It is known that this condition can be passed from parents or grandparents to children or grandchildren. This condition is thought to be related to hormonal disorders, especially androgen hormones. As is well known, this androgen hormone has an important role in regulating hair growth. Due to this hormonal balance disturbance, the hair growth cycle is disrupted, eventually the roots of the hair will shrink, and the hair that grows becomes shorter and thinner, resulting in baldness.
In addition to the two factors above, androgenic alopecia can also occur related to a cancer, drug side effects, thyroid gland disorders, and long-term side effects of steroid consumption.
Biotin is part of the B vitamin, also known as vitamin H. This vitamin plays an important role in maintaining healthy hair, skin and nails. Deficiency of this vitamin can indeed cause hair to fall out and lead to baldness. However, the effectiveness of biotin consumption in helping to increase hair growth in people with androgenic alopecia is still a matter of debate. Many studies support the effectiveness of this work, but there are also many who doubt its success.
You should have your condition checked directly to a dermatologist so that they can be investigated what the possible causes of your baldness are. The doctor will evaluate your overall health condition, if necessary also perform a skin biopsy or blood test. The treatment given will later be adjusted to the cause of your baldness, it can be by administering drugs to hair transplants. You should not take supplements containing biotin in the long term unless you have consulted directly with your doctor.
Hope it helps ..
dr. Nadia Nurotul Fuadah